Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Tranaxemic Acid and dizziness, other options?

(5 Posts)
Laups Tue 28-May-13 11:09:48

I have been taking Tranaxemic acid for heavy periods for the last 3 months and am concerned that last month it caused dizziness on day 4.

I have been having a few of the routine tests to establish the cause of the heavy periods and taking the tranaxemic acid until a longer term solution can be used. (I have also had 2 lots of pelvic surgery in the last year that was not related to heavy periods).

The tranaxmic acid worked a treat but I am concerned about taking it again this month if it causes that much dizziness but on the hand I really don't want to cope with the flooding/clotting etc.

Is there an alternative to the TA? or is dizziness normal?

vitaminC Tue 28-May-13 11:26:44

So, you've been taking it for 3 months and in that time you've had dizziness on just one day? How many days a month do you take it?

Honestly, this type of side effects are pretty rare with Tranexamic acid, and if you didn't have any problems with dizziness before day 4, or the previous 2 months, I'd be inclined to think it was unrelated.

I would probably take it again this month and speak to your gynaecologist if the problem recurs.

Laups Tue 28-May-13 11:34:22

Thank you VitC.

I have tried two different doses of the TA, the first two months was 1 tablet three times daily for 2 days prior to start of period then 3 days from the start of the period, this did decrease bleeding for days 3 to 7.

The last month I was advised to change the dose to 2 three times a day starting from the first day of the the period. It was on the fourth day of the higher dose that I had the dizziness. I am feeling frustrated because this dose did really help with the bleeding but am worried about the dizziness.

vitaminC Tue 28-May-13 12:01:55

TA only has a half-life of around 3 hours, so I can't see any reason for you to have dizziness on day 4 (by which time you were no longer taking it, if I've understood you correctly) and not the other days.

Again, I would try it again this month and go back to your doctor to readjust the dose (possibly to an intermediate dosage) if it happens again, rather than stopping the treatment altogether.

Laups Tue 28-May-13 13:20:39

Thank you for the advice VitC smile
The dizziness occurred on the 4th and last day of taking it during my last period.
I will try it again this month and have a chat with my doctor/gynae about the dosing.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now